Nebraska, 2006Funnel Cloud in Nebraska, April 29, 2006
April 29, 2006 · NWS OAX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 29, 2:07 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 29, 2:07 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT SAT APR 29 2006
.DISCUSSION...
SYNOPSIS...12Z UPPR AIR ANLYS INDCD COMPLEX UPPR LVL SYSTEM OVR
THE CNTRL US. AT 12Z THERE WAS STILL A DISTINCT NRN STRM SYSTEM
OVR CNTRL SD. THE SRN STRM SYSTEM CLOSED CIRCULATION HAD OPENED UP
SOME AND WAS LOCATED OVR THE TX PANHANDLE. ALSO A PLAYER IN ALL
THIS WAS A LEAD SHRTWV TROF OVR ERN KS/MO AT 12Z. UPSTRM...UPPR
LVL RIDGE HAD BUILD IN OVR THE GREAT BASIN AND NRN ROCKIES AHEAD
OF THE NEXT SIG SYSTEM MOVING INTO THE PAC NW. 19Z SFC ANLYS INDCD
INVERTED TROF EXTNDD NWD FM LO PRES OVR ERN OK THRU THE MO RVR
VALLEY. LATEST RADAR MOSAIC INDCS MOST OF THE PRECIP HAD ENDED OVR
THE FA ATTM.
FORECAST...MUCH OF THE STG Q-G FORCING FM LEAD SHRTWV ENERGY HAS
LIFTED NWD OF THE FA AND IS NOW OVR NRN IA. THIS HAS LEAD TO
FAIRLY WIDESPREAD SUBSIDENCE ALOFT...WHICH IN TURN HAS SHUT DOWN
THE PRECIP THIS AFTN DESPITE TIGHT MID LVL THRML GRADIENT SEEN AT
H7 FM SE SD INTO NE KS. THIS HAS ALSO LEAD TO SCATTERING OF THE
LOWER AND MID LVL CLDS DECKS. WLD EXPECT THIS TREND TO CONT INTO
THE EARLY EVNG HOURS. LATEST LAPS ANALYSIS PRODUCTS INDCS AREAS OF
SRN FA WHERE THE SUN HAS BROKEN THRU IS STILL FAIRLY STABLE...AND
UNLESS TMPS SHOOT INTO THE LOWER TO MID 60S OVR THE NEXT COUPLE OF
HOURS...FEEL CONVECTIVE CHCS APPEAR LOW. MAIN STORY TONIGHT WILL
BE NEXT SIG SHRTWV TROF VRY WELL DEFINED IN AFTN WATER VAPOR
IMAGERY OVR NRN OK. THIS IS EXPECTED TO ROTATE NWD TONIGHT INTO
WRN MO AND THEN INTO WRN IA. MODELS ARE CONSISTENT IN INCREASING
UPPR LVL Q-G FORCING AGAIN SEEN IN THE H5 TO H3 DIV Q FIELDS. LIKE
THIS MRNG...WLD EXPECT THE BEST CONCENTRATION OF PRECIP TO LINE UP
WELL WITH THE MID LVL THRML GRADIENT AND BEST FRONTOGENESIS. THE
MOST ACTIVE MID LVL FRONT SO FAR AS THE BEEN ARND H7 OR H8...AND
WLD EXPECT THIS TO BE THE CASE TONIGHT. MODELS INDC THE BEST MID
LVL FRONTOGENESIS REGION TONIGHT WILL BE OVR NRN IA INTO NE NEB
WHERE THE BEST MID LVL BACKING IS PROGGED. THUS EXPECT THE BEST
CONCENTRATION OF RAIN TO BE IN AN ARCH FM SW IA LATE THIS EVNG
INTO FAR NE NEB ARND KSUX LATE TONIGHT. HAVE TRIMMED POPS OVR THE
SW CWA TO LO CHC. AS UPPR LVL SYSTEM CONTS TO BECOME VERTICALLY
STACKED ON SUN OVR WRN IA...A MID LVL FRONTOGENETIC BAND DOES
ROTATE ARND THE UPPR LO BACK TOWARD E-CNTRL NEB AND W-CNTRL IA
TOWARD THE NOON HOUR. HAVE LOWERED POPS IN THE SW CWA TO SCHC WITH
MOST OF THE FORCING TO THE NE. WITH THE SYSTEM ONLY SLOWLY MOVING
NEWD THRU THE FA ON SUNDAY NIGHT WL CONT WITH LIKELY POPS IN THE
FAR NE CWA...BUT HAVE CONTD THE TREND OF REDUCING THE POPS IN THE
SRN FA. SYSTEM WL FINALLY MAKE AN EXIT LATE MON...BUT WITH COOL
TMPS ALOFT AND STEEP LO LVL LAPSE RATES...WL LIKELY CONT TO SEE A
SIG AMNT OF CLDS AND ISO/SCT -SHRA. TMPS THROUGH THROUGH THE
PERIOD WL CONT TO BE ON THE COOL SIDE WITH LIMITED SUN. DID COOL
LOWS SOME TONIGHT IN THE SW WHERE SOME RADIATION IS POSSIBLE.
EXTENDED...MODELS CONT TO INCREASE THE SPEED OF THE SYSTEM PROGGED
FOR TUES/WED. WL CONT TO MAINTAIN A DRY FORECAST ON TUES...BUT DID
INCREASE TEMPS SEVERAL CAT WITH GOOD MIXING AND H85 TMPS WARMING
BACK INTO THE TEENS. WL CONT WITH THE MENTION OF -TSRA ON TUES
NIGHT AND WED AS THE SFC FNT MOVES THRU THE FA...BUT MOISTURE IS
EXPECTED TO BE FAIRLY LIMITED WITH THE SFC RIDGE ALNG THE GULF
COAST AND SO COVERAGE IS NOT EXPECTED TO BE SIG. MAINTAIN A DRY
FORECAST FOR WED NIGHT THROUGH SAT. NOT TOTALLY BUYING INTO THE
12Z GFS CLOSED LO SOLUTION DROPPING SWD THRU THE NRN PLAINS LATE
IN THE WEEK WITH OTHER OPERATION MODELS AND THE GFS ENSEMBLES MUCH
WEAKER. THE NEVERTHELESS...A BACK DOOR COLD FRONT SEEMS LIKELY
LATE IN THE WEEK...BUT THIS FNT SHLD BE DRY. WENT BELOW MEX
GUIDANCE LATE IN THE WEEK GIVEN THE SYNOPTIC PATTERN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
BOUSTEAD
Hazardous weather outlook, Apr 29, 10:54 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1154 AM CDT SAT APR 29 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-292300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1154 AM CDT SAT APR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS MAY DEVELOP IN THE AREA THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. RAINFALL AMOUNTS MAY EXCEED AN
INCH FROM THE HEAVIER SHOWERS AND THUNDERSTORMS...RESULTING IN MINOR
FLOODING OF LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE REGION NEXT
WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
POLLACK
Funnel Cloud, Nemaha
- When
- April 29, 4:25 PM CST
- Where
- Nemaha County, Peru
- Reported by
- COOP STATION
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Several cold-air, or non-thunderstorm funnel clouds were reported around the Peru area. These very narrow funnels did not appear to touch the ground, and were not even associated with any precipitation. At one point 4 were observed at the same time around Peru. These funnels were observed on both sides of the Missouri River from south of Omaha toward the Onawa Iowa area and made the local news reports.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501085.